Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pharmacokinetics
Dec 2, 2007

Dear Dr. Holodniy,

Thanks for answering my previuos question. Specifically, I'm looking for effects of HIV protease inhibitors (HPIs) on insulin signalling pathway at cellular level. From my literature reviews, I found that HPIs most probably caused insulin resistance in HIV infected patients. Most of the literature reviews based on clinical study and there have only a few studies the effect of the drugs at cellular level. So, in order to understand the mechanisms of the drugs induced the insulin resistance, I want to design an experiment using cell culture. I want to make a comparative study between the drug concentration in vivo and in vitro.

So far, I used saquinavir to observed this effect. I found from journals and my experiments that 30microMolar to 40microMolar of saquinavir is the lowest concentration that non-cytotoxic to the cells but induced the insulin resistance. I'm not sure whether the concentration that I have been used are acceptable and comparable to the in vivo study. I have been tried to find from internet and journals about this study. Unfortunately, I didn't get the information until now. In the meantime, I have no idea in pharmacokinetics study. Can you help me please at least to give the basic review about this field.

Hope to here from you.

Many thanks, Best Regards,

Response from Dr. Holodniy

Sounds interesting but beyond the scope of this forum, which is for answering questions about laboratory results for HIV patients.



Previous
AST/ALT elevation
Next
lower CD4 & undetectable viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement